Tornadoes · United States · Alabama · 2018
EF0 tornado, Brannon Stand, Alabama, December 2, 2018
This EF0 tornado ran 1.0 miles across Houston County on December 2, 2018, touching down at 1:49 AM CST and reaching 75 yards wide. It killed nobody, and did $15,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- December 2, 2018
- Touchdown
- 1:49 AM CST (07:49 UTC)
- Lifted
- 1:51 AM CST (07:51 UTC)
- On the ground
- 2 minutes
- Path length
- 1.0 miles (1.7 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- County
- Houston County
- Touchdown point
- 31.237, -85.487
- Lift-off point
- 31.245, -85.472
- Record number
- 1812020149-01
The damage survey
7 damage points were recorded along this path by NWS TAE, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A significant flooding and severe weather event unfolded over the tri-state area during early December as showers and thunderstorms spread northward across the area for multiple days. The most noteworthy impact over the weekend was heavy precipitation. Widespread rainfall totals reached 5-7 inches throughout the area with some localized heavier amounts near 10 inches. This resulted in flash flooding and river flooding across numerous counties. In addition, five tornadoes touched down, including one in southeast Alabama, two in southwest Georgia, one in the Florida panhandle, and one in the Florida big bend.
Damage, consisting of a few dozen snapped pine trees, began near the end of Muirfield Lane in Highland Oaks. The tornado traveled to the northeast and crossed Highway 84 near its intersection with Brannon Stand Road where a power pole was snapped and several trees were downed. The tornado then crossed through the Whispering Pines subdivision, downing a few dozen trees and damaging fences. The most significant damage was noted along Chloe Court, where in addition to tree damage, a couple of homes suffered roof damage and a car was flipped over from a driveway into a yard. The tornado continued traveling northeast, and the last evidence of damage was five or six snapped trees along Westwood Rd. There were no injuries due to the tornado. The tornado was rated EF0 with estimated max winds of 85 mph. The National Weather Service would like to thank Houston County EMA Director Chris Judah for his assistance with this damage survey.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the tornado touched down at Dec 1, 11:12 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 1, 11:12 PM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1212 AM EST Sun Dec 2 2018
.AVIATION...
[Through 06Z Monday]
A warm front lifts north of the terminals overnight, followed by a
cold front that becomes stationary over the terminals through
Monday. This will lead to multiple rounds of SHRA and TSRA through
the TAF period. Widespread IFR and LIFR ceilings tonight will
improve to MVFR by Sunday Afternoon at TLH and VLD. Elsewhere,
improvement to VFR during this time frame. Ceilings and
visibilities gradually lower again into the MVFR and potentially
IFR category around or after 00Z tonight. South to Southwest winds
10-15 kt through the period.
&&
.PREV DISCUSSION [1001 PM EST]...
.NEAR TERM [Through Tonight]...
Complex of storms in the Gulf of Mexico has lifted northward today
and onshore over the past few hours. Already saw strong rotation in
northern Bay County that was co-located with a CC signature. Better
instability is across the western portion of the CWA and this should
continue to increase over the next few hours. In addition, the whole
CWA has 35-40kts of low level shear. Focus for much of the remainder
of the afternoon into tonight should remain across the western half
of the CWA, mainly west of a line from the Tallahassee to Albany, in
areas where the better instability is located. East of there, the
threat is lower, but not non-existent. Main threats are damaging
winds and a few tornadoes. Tornado watch remains in effect through
this evening for the western portion of the CWA.
Hi-res models have not had a good handle in terms of the evolution
of the PoPs today and there are discrepancies between the CAMs on the
forecast for tonight with some showing a more active pattern and
others a little more sporadic with activity. Do expect activity to
continue overnight, but confidence in coverage is a little lower.
Enough though to go likely to definite PoPs in the forecast.
With the setup of the storms, training will be possible with the
storms, particularly across the Florida Panhandle into southeast
Alabama and southwest Georgia. While additional widespread rainfall
amounts are in the 2-3 inch range for much of those areas through
12z Sunday, isolated higher amounts will be possible that may lead
to flash flooding, thus the flash flood watch remains in effect and
this is another threat that will have to be watched closely.
.SHORT TERM [Sunday Through Monday Night]...
By 12z Sunday the cold front is forecast to be just west and
northwest of our CWA with the warm front well to our north. The
cold front should progress slowly eastward to a line roughly from
Albany swwd to Panama City by Sunday afternoon before it stalls
as it becomes aligned with the mid/upper flow. SPC continues to
show a Slight Risk for severe weather in the warm sector covering
most of our GA zones with a marginal risk across the remainder of
our FA. Forecast soundings from the GFS show MLCAPE values
increasing in the afternoon to 1000-2000 J/kg along with
unidirectional bulk shear (0-6 km) of 40-50+ kts. This will lead
to a threat for damaging straight line winds but a tornado or two
cannot be ruled out.
Another upper disturbance will eject eastward out of the Southern
Plains to the Tennessee Valley Sunday night/Monday which will
nudge the front eastward and through our area Monday night. A weak
wave is also forecast to develop on the front south of Mobile
Monday and lift northeast across the Florida Panhandle. This will
help to enhance convection and the potential for heavy rainfall
with deep layer moisture in place. For Sunday, while PoPs will be
high (60-70%), QPF amounts don't look overly impressive. However,
the Flash Flood Watch will likely remain in place with the
anticipation for more widespread heavy rains during the Sunday
night/Monday timeframe. As the front pushes through Monday night,
rain will be tapering off from west to east.
.LONG TERM [Tuesday Through Saturday]...
In the wake of the front, cooler and much drier conditions are
expected for Tuesday and should continue through the remainder of
the work week. Rain chances return on Saturday ahead of the next
cold front. Lows will drop into the lower to mid 30s Tuesday and
Wednesday nights with a light freeze possible in the normally
colder locations. Highs will only be in the lower to mid 50s
Wednesday moderating to the mid 60s to around 70 on Saturday.
.MARINE...
A Small Craft Advisory remains in effect for all of the coastal
waters through tonight. Southerly winds around 20 knots will gust
up to around 25 knots with seas ranging from 5 to 8 feet. Showers
and thunderstorms will persist over the waters into Sunday and
Sunday Night. Winds and seas higher near thunderstorms. Winds and
seas will gradually decrease Sunday and Sunday Night with a
return to more tranquil boating conditions on Monday.
.FIRE WEATHER...
Widespread rainfall will preclude any fire weather concerns through
the period.
.HYDROLOGY...
A flash flood watch continues in effect for all but the southeast
Florida Big Bend and our easternmost GA zones. So far rainfall
amounts have generally been between 1 and 2 inches but additional
rainfall amounts of 3 to 5 inches are expected in the watch area
through Monday. East of the watch, 2 to 4 inches can be expected.
Flash flooding can be expected and river flooding as well with the
basins across the Florida panhandle having the highest risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 65 75 53 62 / 70 70 80 20 10
Panama City 76 64 72 52 60 / 70 80 80 20 0
Dothan 75 58 69 46 55 / 60 70 70 10 0
Albany 77 60 70 48 58 / 70 80 70 10 0
Valdosta 79 65 74 52 61 / 70 70 80 30 10
Cross City 80 66 76 59 66 / 60 50 80 40 10
Apalachicola 76 66 74 55 63 / 70 70 80 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through this evening for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk through this evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 7 AM EST /6 AM CST/ this morning for
Coastal Bay-Coastal Gulf-South Walton.
GA...Flash Flood Watch through this evening for Baker-Brooks-Calhoun-
Clay-Colquitt-Decatur-Dougherty-Early-Grady-Lee-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Worth.
AL...Flash Flood Watch through Sunday afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory until 7 AM EST this morning for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM-Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Scholl
MARINE...LF
FIRE WEATHER...LF
HYDROLOGY...BarryIn the hours before
Special weather statement, Dec 1, 8:22 PM CST, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
822 PM CST SAT DEC 1 2018
ALZ068-FLZ007-009-020245-
Geneva AL-Holmes FL-North Walton FL-
822 PM CST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...NORTHWESTERN
WALTON AND NORTHWESTERN HOLMES COUNTIES UNTIL 845 PM CST...
At 821 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles south of Florala, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Samson, Paxton, Gordon, Hacoda, Pond Creek, Cluster Springs, Fox
Hill, Gaskin, Sand Hill, Sellersville, Lytle, Darlington, Marl, Logan
Field Municipal A/P, Sweetgum Head, Royals Crossroads, Lakewood,
Vaughanville, Ganer and Flowersville.
A Tornado Watch remains in effect until 100 AM CST for southeastern
Alabama...and the Panhandle of Florida.
LAT...LON 3093 8639 3099 8629 3099 8619 3106 8619
3116 8603 3099 8587 3074 8639
TIME...MOT...LOC 0221Z 235DEG 26KT 3089 8628Local storm report, Dec 1, 8:47 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
947 PM EST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD FOWLSTOWN 30.80N 84.55W
12/01/2018 DECATUR GA 911 CALL CENTER
SEVERAL ROADS REPORTED FLOODED IN DECATUR
COUNTY.
0945 PM FLASH FLOOD CAIRO 30.88N 84.20W
12/01/2018 GRADY GA 911 CALL CENTER
SEVERAL ROAD REPORTED FLOODED IN GRADY
COUNTY.
&&Local storm report, Dec 1, 9:32 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1032 PM EST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM MARINE TSTM WIND 18 S SAINT GEORGE ISLAN 29.41N 84.86W
12/01/2018 M40 MPH GMZ755 FL MESONET
STATION SGOF1, 18 S SAINT GEORGE ISLAND.
1028 AM MARINE TSTM WIND 17 S SAINT GEORGE ISLAN 29.41N 84.86W
12/01/2018 M59 MPH GMZ755 FL MESONET
GUST TO 59 MPH AT THE C TOWER AT 20 METER
ELEVATION.
1054 AM MARINE TSTM WIND SHELL POINT 30.06N 84.29W
12/01/2018 M45 MPH WAKULLA FL MESONET
45 MPH GUST MEASURED AT SITE SHPF1.
1154 AM MARINE TSTM WIND SHELL POINT 30.06N 84.29W
12/01/2018 M41 MPH WAKULLA FL MESONET
SITE SHPF1 MEASURED A WIND GUST OF 41 MPH.
0230 PM MARINE TSTM WIND 1 SE GULF RESORT BEACH 30.21N 85.88W
12/01/2018 M39 MPH GMZ750 FL BUOY
BUOY STATION PCBF1, 1 SE GULF RESORT BEACH.
0240 PM MARINE TSTM WIND 18 S SAINT GEORGE ISLAN 29.40N 84.86W
12/01/2018 M54 MPH GMZ755 FL MESONET
C TOWER GUSTED TO 54 MPH.
0255 PM LIGHTNING 1 SSW WAUSAU 30.61N 85.59W
12/01/2018 WASHINGTON FL 911 CALL CENTER
HOUSE WAS STRUCK BY LIGHTNING NEAR BEN ROAD
AND HWY 77. SMOKE WAS OBSERVED BUT NO
FLAMES.
0556 PM FLOOD DOUGLAS CITY 30.59N 84.64W
12/01/2018 GADSDEN FL 911 CALL CENTER
MINOR FLOODING ON A FEW ROADS IN GADSDEN
COUNTY.
0800 PM HEAVY RAIN 1 SW ATTAPULGUS 30.74N 84.50W
12/01/2018 M5.71 INCH DECATUR GA MESONET
MESONET STATION ATPG1, 1 SW ATTAPULGUS,
MEASURED IN 6 HOURS.
0813 PM FLASH FLOOD BONIFAY 30.79N 85.68W
12/01/2018 HOLMES FL 911 CALL CENTER
MANY LOCAL ROADS FLOODED NEAR CITY OF
BONIFAY. INCLUDING THE INTERSECTION OF US-90
AND FL-79. ROAD IS IMPASSABLE WITH MANY CARS
STALLING. SOME FLOODING OF HOMES IS BEING
REPORTED ACCORDING TO THE 911 CALL CENTER.
0817 PM FLASH FLOOD GREENWOOD 30.87N 85.16W
12/01/2018 JACKSON FL 911 CALL CENTER
WIDESPREAD REPORTS OF WATER COVERING
ROADWAYS ACROSS THE ENTIRE COUNTY AND MAKING
THEM IMPASSABLE. MANY CARS ARE STALLING IN
THE HIGHER WATER ALONG WITH A FEW CARS IN
DITCHES ACCORDING TO THE 911-CALL CENTER.
0849 PM FLASH FLOOD 4 NNW RICHTER CROSSROAD 30.90N 85.52W
12/01/2018 JACKSON FL LAW ENFORCEMENT
FHP REPORTS ROAD CLOSED DUE TO HIGH WATER AT
DANFORD BAY ROAD AND HIGHWAY 77.
0855 PM HEAVY RAIN DONALDSONVILLE A/P 31.01N 84.88W
12/01/2018 M3.44 INCH SEMINOLE GA AWOS
DONALSONVILLE AIRPORT MEASURED 3.44 INCHES
OF RAIN IN 2 HOURS.
0858 PM FLASH FLOOD 1 SSE SINK CREEK 30.61N 85.15W
12/01/2018 JACKSON FL LAW ENFORCEMENT
FHP REPORTS WATER OVER THE ROAD NEAR THE
INTERSECTION OF BIGBONE LANE AND HIGHWAY 71.
0915 PM FLASH FLOOD 1 ESE MARIANNA 30.77N 85.23W
12/01/2018 JACKSON FL PUBLIC
PUBLIC REPORTS CALEDONIA STREET IS FLOODED
IN MARIANNA WITH FLOATING HURRICANE DEBRIS.
REPORT VIA SOCIAL MEDIA.
0945 PM FLASH FLOOD FOWLSTOWN 30.80N 84.55W
12/01/2018 DECATUR GA 911 CALL CENTER
SEVERAL ROADS REPORTED FLOODED IN DECATUR
COUNTY.
0945 PM FLASH FLOOD CAIRO 30.88N 84.20W
12/01/2018 GRADY GA 911 CALL CENTER
SEVERAL ROAD REPORTED FLOODED IN GRADY
COUNTY.
&&Special weather statement, Dec 1, 10:43 PM CST, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1143 PM EST SAT DEC 1 2018
ALZ067-GAZ121-123-142-144-020530-
Henry AL-Baker GA-Calhoun GA-Clay GA-Early GA-
1143 PM EST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY COUNTY IN
SOUTHEASTERN ALABAMA...SOUTHEASTERN CLAY...NORTHWESTERN BAKER...
CALHOUN AND EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 1230 AM
EST/1130 PM CST/...
At 1143 PM EST/1043 PM CST/, Doppler radar was tracking a strong
thunderstorm near Blakely, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Morgan, Blakely, Edison, Arlington, Columbia, Leary, Douglasville,
Centerville, Damascus, Bluffton, Haleburg, Iveys Mill, Parksville,
Rock Hill, Early Co A/p, Hentown, Hilton, Rowena, Milford and
Crestview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 200 AM EST/100 AM CST/ for
southeastern Alabama...and southwestern Georgia.
LAT...LON 3162 8456 3162 8452 3128 8444 3127 8511
3131 8509 3131 8513 3144 8512 3163 8456
TIME...MOT...LOC 0443Z 256DEG 38KT 3139 8500
11-NGUYENSpecial weather statement, Dec 1, 10:51 PM CST, 2 hours 58 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1051 PM CST SAT DEC 1 2018 ALZ066>069-020530- Dale AL-Henry AL-Houston AL-Geneva AL- 1051 PM CST SAT DEC 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...SOUTHWESTERN HENRY...NORTHEASTERN GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 1130 PM CST... At 1050 PM CST, Doppler radar was tracking a strong thunderstorm near Slocomb, or 10 miles southeast of Daleville, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Headland, Dothan, Hartford, Taylor, Midland City, Kinsey, Ashford, Slocomb, Cowarts, Webb, Pinckard, Malvern, Rehobeth, Clayhatchee, Grimes, Avon, Newville, Napier Field, Hollis Dairy Road and Enon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Tornado Watch remains in effect until 100 AM CST for southeastern Alabama. LAT...LON 3109 8570 3124 8573 3142 8533 3117 8521 TIME...MOT...LOC 0450Z 254DEG 27KT 3117 8561 11-NGUYEN
Local storm report, Dec 2, 1:14 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 AM EST SUN DEC 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND GST 2 ESE HOLLIS DAIRY ROAD 31.23N 85.52W
12/02/2018 E70 MPH HOUSTON AL EMERGENCY MNGR
TREES AND POWER LINES DOWN. SIDING DAMAGE TO
A SCHOOL. TIME BASED ON RADAR.
&&
TJThe surface observations
Dothan Municipal (DHN), 9 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
This ground now
The live radar over the trackEvery 2018 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of December 2, 2018
7 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| December 2 | 2:45 AM EST | EF1 | Worth, GA | 1.5 | 350 | $25,000 | ||
| December 2 | 9:22 AM EST | EF0 | Tift, GA | 1.9 | 600 | $10,000 | ||
| December 2 | 2:14 PM EST | EF0 | Atkinson, GA | 3.2 | 50 | |||
| December 2 | 2:30 PM EST | EF0 | Atkinson, GA | 0.2 | 50 | $2,000 | ||
| December 2 | 2:40 PM EST | EF1 | Glynn, GA | 0.6 | 80 | |||
| December 2 | 3:10 PM EST | EF3 | Camden, GA | 7.1 | 900 | 4 | ||
| December 2 | 6:48 PM EST | EF0 | Ware, GA | 1.4 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.